MAUDE Adverse Event Report: VISIONSENSE LTD. VS3 IRIDIUM - MINIATURE MICROSCOPE (MMS-IR); CONFOCAL OPTICAL IMAGING

VISIONSENSE LTD. VS3 IRIDIUM - MINIATURE MICROSCOPE (MMS-IR); CONFOCAL OPTICAL IMAGING
Model Number 174-0012
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during device follow up, the device laser light source turned on during regular equipment tests and the damage to the cable was noticed.It was also displayed on the attached video and image.The age of the system was approximately 1 year ago.There was no patient involvement.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, prior to use, the device laser light source turned on during regular equipment tests and the damage to the cable was noticed.It was also displayed on the attached video and image.The age of the system was approximately one year ago.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6, h7 (reuse) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the unit had a cable/wire failure.It was reported that the component of the device had melting or thermal damage.An external cord/cable to the device failed or was damaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VS3 IRIDIUM - MINIATURE MICROSCOPE (MMS-IR)
Common Device Name
CONFOCAL OPTICAL IMAGING
Manufacturer (Section D)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS 
Manufacturer (Section G)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16743448
Report Number9616637-2023-00003
Device Sequence Number5377990
Product Code OWN
UDI-Device Identifier18130400103489
UDI-Public18130400103489
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174-0012
Device Catalogue Number174-0012
Device Lot Number3784838
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer08/22/2023
09/11/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date08/28/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown